Virginia, 2007Damaging Winds in Virginia, July 10, 2007
July 10, 2007 · NWS LWX · 2 events in 2 counties and zones
High pressure across the western Atlantic brought hot and humid conditions to the Mid Atlantic on July 10th. Showers and thunderstorms developed along and east of the Interstate 95 corridor in the very hot and unstable air mass ahead of a cold front approaching the region from the Ohio Valley.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
High pressure across the western Atlantic brought hot and humid conditions to the Mid Atlantic on July 10th. Showers and thunderstorms developed along and east of the Interstate 95 corridor in the very hot and unstable air mass ahead of a cold front approaching the region from the Ohio Valley. One storm became severe as it moved across King George County, downing multiple trees and power lines.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jul 10, 9:45 AM EST, 1 hour 45 minutes earlier.
Area forecast discussion, Jul 10, 9:45 AM EST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1045 AM EDT TUE JUL 10 2007
.SYNOPSIS...
HOT...HUMID AND HAZY CONDITIONS WILL CONTINUE TODAY AS HIGH
PRESSURE CONTINUES OVER THE MID ATLANTIC. A COLD FRONT WILL MOVE
THROUGH THE REGION LATE WEDNESDAY...BRINGING A ROUND OF SHOWERS
AND THUNDERSTORMS. A SECOND FRONT IS EXPECTED FOR THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
HOT AND HUMID CONDITIONS EAST OF THE BLUE RIDGE WITH HEAT INDEX
AGAIN AROUND 100. WEST OF THE BLUE RIDGE...CLOUDS AND SHOWER
ACTIVITY WILL KEEP TEMPS DOWN AND DEWPOINTS HIGHER. HAVE RAISED
POPS IN THE SHEN VALLEY AND AREAS THAT HAVE SHOWER ACTIVITY THIS
MORNING. WILL MAINTAIN SLT CHC FOR THE METRO AREAS OF WASH AND
BALT AND POINTS EAST.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
SCT/ISO STORMS THIS AFTERNOON MAY NOT NECESSARILY DIURNAL IN NATURE.
AS THE MID LEVEL ENERGY APPROACHES FROM THE LOWER MISSISSIPPI RIVER
VALLEY...THIS COULD HELP SUSTAIN CONVECTION PAST SUNSET.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
500MB NORTHERN HEMISPHERIC PATTERN DURING THE PAST 5 DAYS SHOWS A
EASTERN PACIFIC TROUGH...WESTERN CONUS RIDGE...EASTERN CONUS TROUGH
PATTERN HAS WEAKENED AND APPEARS TO BE RETROGRESSING. WATER VAPOR
LOOP SHOWS A RIDGE MOVING EAST INTO THE ATLANTIC. THE NORTHERN
STREAM FEATURES AN UPPER LOW PULLING NORTH ACROSS THE HUDSON
BAY...WITH AN ENERGETIC SHORT WAVE DIVING SOUTHEAST INTO THE UPPER
MIDWEST. A WEAKENING PLAINS UPPER LOW IS SHEARING NORTHEAST ACROSS
THE TENNESSEE VALLEY REGION. AT THE SURFACE AT 03Z...A WEAKENING
STATIONARY BOUNDARY BISECTED THE FORECAST AREA FROM SOUTHWEST TO
NORTHEAST. THE NEXT COLD FRONT WAS SAGGING SOUTHEAST ACROSS THE
UPPER MIDWEST.
THE 00Z GFS EXHIBITED CONVECTIVE FEEDBACK AND WAS USED WITH CAUTION.
12Z GFS 500MB ENSEMBLES AND GLOBAL MODELS ALL INDICATE GOOD
CONSISTENCY WITH THE PATTERN DURING THE LONG RANGE. A COLD FRONT IS
EXPECTED TO CROSS THE REGION WEDNESDAY NIGHT...PRESENTING THE
HIGHEST CHANCE FOR PRECIPITATION DURING THE LONG RANGE.
21Z SHORT RANGE ENSEMBLE MSLP SPREAD AND GLOBAL MODELS ARE BEGINNING
TO INDICATE POSSIBILITY THAT THE FRONTAL BOUNDARY STALLS ACROSS THE
CAROLINAS LATE WEEK WITH A WAVE OF LOW PRESSURE DEVELOPING ALONG IT.
THIS WOULD HAVE THE GREATEST IMPLICATIONS ACROSS THE SOUTHEAST ZONES
IF THE TREND SLOWS.
GLOBAL MODELS INDICATE A SECONDARY COLD FRONT CROSSES THE REGION
THIS WEEKEND...BRINGING THE NEXT CHANCE OF CONVECTION. EXTRAPOLATION
OF THE 00Z NAM ALONG WITH THE 12Z EUROPEAN/UKMET SHOW A PASSAGE
SATURDAY WHICH WAS FAVORED OVER SLOWER 00Z GFS/CANADIAN SOLUTIONS.
&&
.AVIATION /15Z TUESDAY THROUGH SATURDAY/...
VFR/MVFR CONDITIONS WITH HAZE AT MOST OF THE TAF SITES CURRENTLY.
THIS SHOULD CONTINUE THROUGH MOST OF THE DAY. CIGS EXPECTED TO
REMAIN ABOVE 3KFT. LIGHT WINDS WILL GIVE WAY TO SW/S FLOW AT 10KT OR
LESS. FLOW NOT EXPECTED TO COMPLETELY DECOUPLE OVERNIGHT...LIGHT
SOUTHERLY FLOW AROUND 5 KT EXPECTED IN MOST LOCALES.
BEST CHANCE OF CONVECTION WILL BE WEDNESDAY AND WEDNESDAY NIGHT WITH
THE NEXT COLD FRONTAL PASSAGE. A SECONDARY COLD FRONT IS EXPECTED
DURING THE WEEKEND AFTER A QUIET PERIOD LATE WEEK. WINDS MAY GUST TO
NEAR 20KT WEDNESDAY AFTERNOON.
&&
.MARINE...
SOUTHERLY FLOW LIKELY OVER THE WATERS AGAIN TODAY...BUT VALUES
SHOULD REMAIN BELOW SCA CRITERIA. SOUTHERLY CHANNELING EXPECTED
ONCE AGAIN TONIGHT.
BEST CHANCE OF CONVECTION WILL BE WEDNESDAY AND WEDNESDAY NIGHT WITH
THE NEXT COLD FRONTAL PASSAGE. A SECONDARY COLD FRONT IS EXPECTED
DURING THE WEEKEND AFTER A QUIET PERIOD LATE WEEK.
WINDS AND WAVES LOCALLY HIGHER NEAR THUNDERSTORMS. ALSO EXPECT GUSTY
WINDS NEAR 20KTS WEDNESDAY AND WEDNESDAY NIGHT AHEAD OF AND WITH THE
NEXT COLD FRONTAL PASSAGE. A SMALL CRAFT ADVISORY HAS BEEN ISSUED.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 12 PM WEDNESDAY TO 8 AM EDT THURSDAY
FOR ANZ530>537.
&&
NEAR TERM...STRONG
OTHERS...LISTEMAA/ROGOWSKIHazardous weather outlook, Jul 10, 9:58 AM EST, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1058 AM EDT TUE JUL 10 2007
ANZ530>537-DCZ001-MDZ003>007-009>011-013-014-016>018-501-502-
VAZ021-025>031-036>042-050>057-WVZ050>055-501>504-111245-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL-
NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-
PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-
ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
1058 AM EDT TUE JUL 10 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE
EASTERN SHORE INCLUDING THE CHESAPEAKE BAY AND EAST OF GARRETT
COUNTY...EASTERN WEST VIRGINIA...NORTHERN AND CENTRAL VIRGINIA...
WASHINGTON DC AND THE TIDAL POTOMAC RIVER.
.DAY ONE...TODAY AND TONIGHT
HOT AND HUMID CONDITIONS ARE EXPECTED TODAY...WITH HEAT INDEX
VALUES NEAR 100 IN MANY LOCALES EAST OF THE BLUE RIDGE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
HOT AND HUMID CONDITIONS ARE FORECAST TO CONTINUE THROUGH WEDNESDAY.
AFTERNOON HEAT INDICES ARE STILL EXPECTED TO BE NEAR 100.
A COLD FRONT WILL CROSS THE REGION LATE WEDNESDAY AND THURSDAY. A
FEW SEVERE STORMS ARE POSSIBLE WEDNESDAY AFTERNOON AND EVENING.
SMALL CRAFT CONDITIONS ARE EXPECTED ON THE TIDAL POTOMAC AND
MARYLAND PORTION OF THE CHESAPEAKE BAY WEDNESDAY AFTERNOON THROUGH
EARLY THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE POSSIBLE WEDNESDAY.
Thunderstorm Wind, Nelson
- When
- July 10, 11:30 AM EST to 11:35 AM EST
- Where
- Nelson County, 3 mi SSE of Nellysford
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 37.840, -78.859
A Trained Spotter reported that a tree fell on a car on Route 6 West 1 mile from Route 29. No injuries were reported.
Thunderstorm Wind, King George
- When
- July 10, 1:45 PM EST to 1:50 PM EST
- Where
- King George County, Dahlgren
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 38.330, -77.050
King George County Emergency Management reported multiple trees and power lines down in Dahlgren, VA.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Virginia, July 10 to 24, 2007$6.6 million · 3 events
- Hail and Damaging Winds in Georgia, July 10, 2007$1.2 million · 52 kt wind · 7 events
- Damaging Winds in Pennsylvania, July 10, 2007$1.0 million · 56 kt wind · 3 events
- Flash Flooding and Flood in Texas, July 10 to 12, 2007$375,000 · 50 kt wind · 16 events
- Lightning Strikes in Delaware, July 10, 2007$500,000 · 2 events
- Flash Flood and Damaging Winds in Illinois, July 10, 2007$350,000 · 60 kt wind · 7 events
- Hail and Damaging Winds in Vermont, July 10, 2007$122,000 · 1.75 in hail · 18 events
- Hail and Damaging Winds in Mississippi, July 10, 2007$125,000 · 1 in hail · 10 events
- Damaging Winds in Michigan, July 10, 2007$76,000 · 56 kt wind · 18 events
- Hail and Damaging Winds in New York, July 10, 2007$84,000 · 1 in hail · 13 events
- Damaging Winds in Michigan, July 10, 2007$135,000 · 70 kt wind · 3 events
- Tornado and Hail in Michigan, July 10, 2007$78,000 · EF0 · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 49337, 47535.